MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECH PRI FEM COMP SO SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ECH PRI FEM COMP SO SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71341011
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision surgery to remove an echeleon femoral stem due to complications with it.The primary surgery went successfully but immediately after the completion of such surgery imaging revealed that there was a perforation of the femoral stem through the proximal femoral shaft.The event was resolved via revision surgery in which the stem and the head were removed.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, based on the documentation provided, the root cause of the reported event was a user/procedural variance with the stem perforating the femoral shaft.The assessed patient impact was the femoral cortical defect/perforation requiring cerclage, additional imaging and the same-day revision procedure.Further patient impact could not be determined as reportedly, the construct provided excellent stability.No further medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but are not limited to procedural/user variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ECH PRI FEM COMP SO SZ 11
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10766577
Report Number1020279-2020-05966
Device Sequence Number1138985
Product Code JDI
UDI-Device Identifier03596010438751
UDI-Public03596010438751
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K983834
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71341011
Device Catalogue Number71357004
Device Lot Number17KM18328
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date08/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OXINIUM HEAD 71343604, LOT 17EM18306
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;